MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Insufficient Information (4580); Posterior Capsule Opacification (4807)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non health care professional reported that, following the intraocular lens (iol) implant procedure, the iol has been explanted in a secondary procedure with unknown issues.Additional information has been requested however no further information received.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The reporter states the company lens 26 d iol was replaced with a company lens 28 d lens.An iol exchange for a difference equal to or greater than two diopters indicates the event is most likely related to a calculation error.Based on the information provided, the event does not appear to be related to the product.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated, the patient experienced poor quality vision and subjective visual disturbance, which were impacting activities of daily living.Two week post operation, the patient complains of strained vision in the distance more noticeable if eyes are dry.Continued prednisolone and ketorolac as directed.Three weeks post operation, the patient complains of strained and blurry vision while driving.The patient states no improvement in strain with artificial tears.The patient had myopic shift, and continued prednisolone and ketorolac as directed, refraction m (unspecified) for driving (temporary).Discussed possible lasik enhancement in future.Eleven weeks post operation, the patient complains of difficulty with distance vision and intermediate vision.The patient thinks possible slight improvement with distance since having punctal plugs and using artificial tears.On (b)(6) 2024 the patient referred for evaluation of lasic/ photorefractive keratectomy (prk), post cataract surgery the patient complains of blurred vision in distance and near.The patient had posterior capsular opacification (pco).The patient was not satisfied with overall vision after surgery.Ha had myopic outcome.On (b)(6) 2025 discussed risks, benefits, and alternatives of prk.Explained bcva was still around 20/30.Discussed alternative was iol exchange would be an option with left eye for distance vision.On (b)(6) 2025 the patient had iol exchange.The patient symptoms were resolved status post iol exchange.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
Additional information was provided in a.3.B., b.2., b.3., b.5., b.6., b.7., e.1.And h.6.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21984288
Report Number9612169-2025-01003
Device Sequence Number20952316
Product Code MJP
UDI-Device Identifier00380652455404
UDI-Public(01)00380652455404(17)261023(11)221025(10)25496863
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWET3
Device Catalogue NumberCCWET3.260
Device Lot Number25496863
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer06/06/2025
07/04/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date07/01/2025
07/29/2025
Date Device Manufactured10/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON TORIC UV ABSORBING IOL.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown